MAUDE Adverse Event Report: NEXTREMITY SOLUTIONS, INC. NEXTRA HAMMERTOE CORRECTION SYSTEM; PHALANX BONE SCREW IMPLANT

NEXTREMITY SOLUTIONS, INC. NEXTRA HAMMERTOE CORRECTION SYSTEM; PHALANX BONE SCREW IMPLANT
Model Number NX-3532K-SC
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The proximal screw used in the (b)(6) 2019 surgery remained implanted and was successfully used with a replacement middle implant on (b)(6) 2019.Successful usage of the original proximal screw with a second middle implant indicates the dislocation was not a result of a defect with the proximal screw.The suspect middle screw returned to nextremity solutions inc.Was visually reviewed and functionally tested with a proximal screw, the same part number used in the (b)(6) 2019 surgery.The middle and proximal implants locked together as designed and intended.The functional review revealed no defect with the middle screw.The device history record for the suspect middle implant lot was reviewed.The device history record revealed that appropriate inspection was completed which verified the middle screws met print and that the product was made from compliant materials and conformed to all specifications.Device history records for all kits which are composed of the suspect lot of middle screws were also reviewed and found to meet nextremity solutions inc.'s receiving inspection.Nextremity solutions inc.'s complaint history was reviewed for identification of trends.There are no other complaints for the specific lots involved in (b)(4).Complaints involving kits containing middle screws were reviewed to determine if there is a trend for dislocated nextra devices involving the middle screw.There were zero other complaints which reported dislocation due to middle screws.There are no trends identified.Review of the device history records, review previous complaints, and the passed functional test of the suspect middle screw indicates the dislocation was not a result of a defect with the middle screw.
 
Event or Problem Description
The patient underwent hammertoe surgery on (b)(6) 2019.After surgery, x-rays showed the implant had dislocated.The patient came back into the doctor's office the following day for the surgeon to attempt to fix the dislocation.This was not successful.The patient was scheduled for surgery on (b)(6) 2019, at which point the surgeon removed the dislocated 3.5mm middle implant.The surgeon implanted a 4.5 middle implant to replace the implant.This was successful.

Brand Name
NEXTRA HAMMERTOE CORRECTION SYSTEM
Common Device Name
PHALANX BONE SCREW IMPLANT
Manufacturer (Section D)
NEXTREMITY SOLUTIONS, INC.
210 north buffalo street
warsaw IN 46580
MDR Report Key8422053
Report Number3009540749-2019-00002
Device Sequence Number2051082
Product Code HWC
UDI-Device Identifier00817701020059
UDI-Public00817701020059
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX-3532K-SC
Device Lot Number168110917B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR